On the period length of some special continued fractions
Journal de Théorie des Nombres de Bordeaux, Tome 4 (1992) no. 1, pp. 19-42.

We investigate and refine a device which we introduced in [3] for the study of continued fractions. This allows us to more easily compute the period lengths of certain continued fractions and it can be used to suggest some aspects of the cycle structure (see [1]) within the period of certain continued fractions related to underlying real quadratic fields.

@article{JTNB_1992__4_1_19_0,
     author = {Mollin, Richard A. and Williams, H. C.},
     title = {On the period length of some special continued fractions},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {19--42},
     publisher = {Universit\'e Bordeaux I},
     volume = {4},
     number = {1},
     year = {1992},
     doi = {10.5802/jtnb.62},
     zbl = {0766.11003},
     mrnumber = {1183916},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.62/}
}
TY  - JOUR
AU  - Mollin, Richard A.
AU  - Williams, H. C.
TI  - On the period length of some special continued fractions
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 1992
DA  - 1992///
SP  - 19
EP  - 42
VL  - 4
IS  - 1
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.62/
UR  - https://zbmath.org/?q=an%3A0766.11003
UR  - https://www.ams.org/mathscinet-getitem?mr=1183916
UR  - https://doi.org/10.5802/jtnb.62
DO  - 10.5802/jtnb.62
LA  - en
ID  - JTNB_1992__4_1_19_0
ER  - 
%0 Journal Article
%A Mollin, Richard A.
%A Williams, H. C.
%T On the period length of some special continued fractions
%J Journal de Théorie des Nombres de Bordeaux
%D 1992
%P 19-42
%V 4
%N 1
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.62
%R 10.5802/jtnb.62
%G en
%F JTNB_1992__4_1_19_0
R. A. Mollin; H. C. Williams. On the period length of some special continued fractions. Journal de Théorie des Nombres de Bordeaux, Tome 4 (1992) no. 1, pp. 19-42. doi : 10.5802/jtnb.62. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.62/

[1] L. Bernstein, Fundamental units and cycles, J. Number Theory 8 (1976), 446-491. | MR 419406 | Zbl 0352.10002

[2] D.E. Knuth, The Art of Computer Programing II: Seminumerical Algorithms, Addison-Wesley, 1981. | MR 633878

[3] R.A. Mollin and H.C. Williams, Consecutive powers in continued fractions, (to appear: Acta Arithmetica). | Zbl 0764.11010

[4] O. Perron, Die Lehre von den Kettenbrüchen, Chelsea, New-York (undated).

[5] J.W. Porter, On a theorem of Heilbronn, Mathematika 22 (1975), 20-28. | MR 498452 | Zbl 0316.10019

Cité par Sources :